Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 15, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 9, 2009, 9:03 PM CDT for Cottonwood County, Jackson County, Nobles County, Minnesota; 4 counties in Iowa. It was in force for 3 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 9:03 PM CDT (02:03 UTC)
- Expired
- Jul 10, 2009, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:17 PM CDT | FLASH FLOOD | Milford, IA | OUTSIDE LANES OF HWY 71 FLOODING |
| Jul 9, 9:30 PM CDT | FLASH FLOOD | 2 E Terril, IA | RAINFALL OF 2.17 INCHES BETWEEN 9 PM AND 1010 PM CAUSED FLASH FLOODING. |
| Jul 9, 9:30 PM CDT | FLASH FLOOD | Arnolds Park, IA | ONE FOOT DEEP ON HWY 71 IN FRONT OF OAK HILL MARINA |
| Jul 9, 9:30 PM CDT | FLASH FLOOD | Terril, IA | STREET FLOODING AND CARS PULLED OVER IN TERRIL |
| Jul 9, 9:45 PM CDT | FLASH FLOOD | Superior, IA | STREETS ARE FLOODED FROM HEAVY RAIN, BUT THE RAIN IS STARTING TO LET UP NOW. |
| Jul 9, 10:04 PM CDT | FLASH FLOOD | Arnolds Park, IA | STREET FLOODING REOCCURRING WITH ADDITIONAL HEAVY RAINFALL. |
| Jul 9, 10:09 PM CDT | FLASH FLOOD | Terril, IA | LOTS OF WATER STANDING IN YARDS. |
| Jul 9, 10:46 PM CDT | HEAVY RAIN 2.7 | 5 Se Lake Park, IA | |
| Jul 9, 11:30 PM CDT | FLASH FLOOD | Lakefield, MN | HIGHWAY 86 AND 3RD AVENUE NORTH FLOODED. |
| Jul 9, 11:31 PM CDT | FLASH FLOOD | Worthington, MN | THE HIGHWAY 59/60 UNDERPASS IN THE SOUTHEAST PART OF WORTHINGTON IS FLOODED BY THE HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KFSD 100203
FFWFSD
IAC041-059-141-143-MNC033-063-105-100500-
/O.NEW.KFSD.FF.W.0015.090710T0203Z-090710T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DICKINSON COUNTY IN NORTHWEST IOWA
EASTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA
JACKSON COUNTY IN SOUTHWEST MINNESOTA
NORTHEASTERN OBRIEN COUNTY IN NORTHWEST IOWA
NORTHERN CLAY COUNTY IN NORTHWEST IOWA
OSCEOLA COUNTY IN NORTHWEST IOWA
SOUTHERN COTTONWOOD COUNTY IN SOUTHWEST MINNESOTA
* UNTIL MIDNIGHT CDT
* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. 1 TO 3 INCHES OF RAIN SHOULD FALL IN SOME AREAS CAUSING LOCAL
FLOODING...ESPECIALLY IN URBAN AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSON...SPIRIT LAKE...WINDOM...WORTHINGTON...ARNOLDS PARK...
BERGEN...BINGHAM LAKE...BREWSTER...FOSTORIA...HARRIS...HERON
LAKE...LAKE PARK...LAKEFIELD...MELVIN...MILFORD...MOUNTAIN LAKE...
OCHEYEDAN...OKOBOJI...ORLEANS...ROUND LAKE...SIBLEY...SUPERIOR...
TERRIL...WAHPETON AND WEST OKOBOJI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4350 9487 4349 9491 4317 9493 4322 9567
4350 9580 4382 9558 4400 9487 4359 9485
$$
RSR2 follow-up statements
000
WGUS73 KFSD 100251
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 PM CDT THU JUL 9 2009
IAC041-059-141-143-MNC033-063-105-100500-
/O.CON.KFSD.FF.W.0015.000000T0000Z-090710T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON IA-OSCEOLA IA-OBRIEN IA-CLAY IA-COTTONWOOD MN-NOBLES MN-
JACKSON MN-
951 PM CDT THU JUL 9 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR JACKSON...EASTERN
NOBLES...SOUTHERN COTTONWOOD...NORTHERN CLAY...NORTHEASTERN
OBRIEN...OSCEOLA AND DICKINSON COUNTIES UNTIL MIDNIGHT CDT...
AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. 1 TO 3 INCHES OF RAIN SHOULD FALL IN SOME AREAS CAUSING LOCAL
FLOODING...ESPECIALLY IN URBAN AREAS. THE HEAVIEST RAIN APPEARS TO
BE MOVING EAST OF THE WARNED AREA...BUT FLOODING SHOULD CONTINUE.
BETWEEN 915 AND 945 PM CDT...FLOODING OF ROADS WAS OCCURRING IN THE
CITIES OF MILFORD...ARNOLDS PARK...TERRIL...AND SUPERIOR. WATER WAS
UP TO ONE FOOT DEEP ON HIGHWAY 71 IN PARTS OF ARNOLDS PARK.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...JACKSON...SPIRIT LAKE...WINDOM...WORTHINGTON...ARNOLDS
PARK...BERGEN...BINGHAM LAKE...BREWSTER...FOSTORIA...HARRIS...HERON
LAKE...LAKE PARK...LAKEFIELD...MELVIN...MILFORD...MOUNTAIN LAKE...
OCHEYEDAN...OKOBOJI...ORLEANS...ROUND LAKE...SIBLEY...SUPERIOR...
TERRIL...WAHPETON AND WEST OKOBOJI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 4350 9487 4349 9491 4317 9493 4322 9567
4350 9580 4382 9558 4400 9487 4359 9485
$$
RSR000
WGUS73 KFSD 100502
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 AM CDT FRI JUL 10 2009
IAC041-059-141-143-MNC033-063-105-100516-
/O.EXP.KFSD.FF.W.0015.000000T0000Z-090710T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON IA-OSCEOLA IA-OBRIEN IA-CLAY IA-COTTONWOOD MN-NOBLES MN-
JACKSON MN-
1202 AM CDT FRI JUL 10 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JACKSON...EASTERN
NOBLES...SOUTHERN COTTONWOOD...NORTHERN CLAY...NORTHEASTERN
OBRIEN...OSCEOLA AND DICKINSON COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
THE FLASH FLOOD WARNING WILL BE TRANSITIONED TO AN AREAL FLOOD
WARNING TO ACCOUNT FOR THE EXISTING PONDING AND FLOODING OF LOW
LYING AREAS...AS WELL AS ADDITIONAL RAINFALL EFFECTS OVERNIGHT.
THE AREAL FLOOD WARNING WILL BE IN EFFECT UNTIL NOON CDT ON FRIDAY.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4350 9487 4349 9491 4317 9493 4322 9567
4350 9580 4382 9558 4400 9487 4359 9485
$$
CHAPMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 5:00 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 9, 5:00 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
500 PM CDT THU JUL 9 2009
.DISCUSSION...
DUE TO ONGOING AND ADDITIONAL THREATS FOR SEVERE WEATHER WILL KEEP
DISCUSSION ON THE ABBREVIATED SIDE. FOR TONIGHT...19Z OAX SOUNDING
INDICATED FAIRLY HEALTHY LOW LEVEL CAP REMAINING ACROSS FORECAST
AREA. THIS HAS NOT PREVENTED ELEVATED STORMS FROM FIRING ALONG
OUTFLOW BOUNDARY EXTENDING FROM YANKTON TO ESTHERVILLE. MAIN
BOUNDARY SITUATED FURTHER TO THE WEST...FROM KHON TO NEAR TYNDALL.
LOW LEVEL MOISTURE LINGERING A LITTLE BEHIND THE MAIN
BOUNDARY...HOWEVER MUCH DRIER AIR SITUATED BACK OFF TO THE NORTH AND
WEST WITH DEW POINTS IN THE 40S. CONVERGENCE ALONG MAIN FRONT
EXTREMELY WEAK WITH SOUTHWEST FLOW AHEAD OF THE FRONT AND NORTHWEST
BEHIND. WITH WEAK CONVERGENCE AND STRATUS GLUED TO THE MAIN
FRONT...THINK THE FAVORED AREA FOR ADDITIONAL DEVELOPMENT THIS
EVENING WILL BE ALONG OUTFLOW BOUNDARY AS THE LOW LEVEL JET DEVELOPS
AND NOT ALONG MAIN FRONT. STILL CAN/T RULE OUT A STORM ALONG THE
MAIN BOUNDARY...AND HAVE LEFT SOME LINGERING POPS MAINLY IN THE
EVENING TO THE NORTH. MAIN SEVERE THREAT THIS EVENING WILL BE
ELEVATED STORMS WITH 700-500 MB LAPSE RATES EXTREMELY STEEP
RESULTING IN ELEVATED INSTABILITY. EXPECT STORMS TO MAINLY CONTAIN A
HAIL AND HEAVY RAIN THREAT. WITH HEAVY RAINFALL THAT HAS FALLEN
ACROSS THE AREA OVER THE LAST WEEK...WILL KEEP FLOOD WATCHES GOING.
LOW LEVEL BOUNDARY WILL STRUGGLE TO WORK SOUTH DURING THE DAY
TOMORROW...AND WITH BASICALLY UNCAPPED ENVIRONMENT...COULD SEE
ADDITIONAL ROUNDS OF THUNDERSTORMS ALONG AND SOUTH OF FRONT. BEST
CHANCES OF THUNDERSTORMS APPEAR TO BE ACROSS NORTHWEST IOWA NEAR
STORM LAKE.
BRIEF BREAK TO ACTIVE PATTERN ON FRIDAY NIGHT INTO SATURDAY AS DRY
CANADIAN HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS.
STRONG THETAE ADVECTION SUNDAY MORNING MAY INITIATE ADDITIONAL
ROUNDS OF THUNDERSTORMS. MODELS INDICATE SHORT WAVE KNOCKING DOWN
UPPER LEVEL RIDGE ON SUNDAY...AND HAVE INCREASED POPS DURING THE DAY
INTO OVERNIGHT.
ACTIVE PATTERN CONTINUES INTO MIDWEEK WHEN STRONG COLD FRONT WORKS
THROUGH THE AREA ON TUESDAY NIGHT. DRIER AIRMASS WORKS INTO THE
AREA ON WEDNESDAY INTO THURSDAY...AND HAVE KEPT FORECAST DRY WITH
TEMPERATURES JUST SLIGHTLY BELOW NORMAL. /BT
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR IAZ001>003-012>014-020>022-031-032.
MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ071-072-080-081-
089-090-097-098.
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ013-014.
SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR SDZ067-069>071.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR SDZ040-055-056-061-
062-065-066-068.
&&Hazardous weather outlook, Jul 9, 11:53 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1153 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING OVER SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND IN SOUTHEAST SOUTH DAKOTA MAINLY EAST OF THE JAMES RIVERA. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH HAIL TO GOLF BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO REDEVELOP AND MOVE ACROSS THE AREA THIS EVENING WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAIN THE LAST FEW DAYS TO THIS MORNING. THIS THREAT WILL BE ALONG AND EAST OF A BROOKINGS SOUTH DAKOTA TO SPRINGFIELD SOUTH DAKOTA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR ISOLATED STORMS ANYTIME THIS AFTERNOON AND EVENING...AND MORE MORE WIDESPREAD SEVERE STORMS AFTER 400 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jul 9, 8:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 3 NW WORTHINGTON 43.66N 95.64W
07/09/2009 E1.00 INCH NOBLES MN TRAINED SPOTTER
&&
KEWYLocal storm report, Jul 9, 8:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 2 W WORTHINGTON 43.63N 95.64W
07/09/2009 E1.75 INCH NOBLES MN BROADCAST MEDIA
0827 PM HAIL 2 NW WORTHINGTON 43.65N 95.63W
07/09/2009 E1.75 INCH NOBLES MN LAW ENFORCEMENT
&&
KEWYLocal storm report, Jul 9, 8:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 2 N EVERLY 43.19N 95.32W
07/09/2009 E1.75 INCH CLAY IA BROADCAST MEDIA
&&
KEWYLocal storm report, Jul 9, 8:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 6 W FOSTORIA 43.24N 95.27W
07/09/2009 E1.00 INCH CLAY IA BROADCAST MEDIA
&&
KEWYLocal storm report, Jul 9, 8:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
852 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLASH FLOOD WORTHINGTON 43.63N 95.60W
07/09/2009 NOBLES MN BROADCAST MEDIA
FLOODED INTERSECTION OF 10TH STREET AND 8TH AVENUE
&&
KEWYLocal storm report, Jul 9, 8:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 9 NW SPENCER 43.24N 95.28W
07/09/2009 E1.25 INCH CLAY IA BROADCAST MEDIA
HALF DOLLAR SIZED HAIL 4 MILES NE OF THE INTERSECTION OF
U.S. HIGHWAY 18 AND STATE HIGHWAY M27.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:44 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 46 min |
| Jul 9, 7:52 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 38 min |
| Jul 9, 8:15 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 45 min |
| Jul 9, 8:54 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 36 min |
| Jul 9, 9:00 PM CDT | Tornado Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 30 min |
| Jul 9, 9:28 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 25 min |
| Jul 9, 11:59 PM CDT | Areal Flood Warning | FSD | Jackson, Nobles | 12 hr |
| Jul 9, 7:19 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 41 min |
| Jul 9, 8:24 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 51 min |
| Jul 9, 9:15 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson | 45 min |
| Jul 10, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 35 min |
| Jul 10, 5:37 AM CDT | Flash Flood Warning | FSD | Plymouth, Sioux | 2 hr |
| Jul 10, 6:36 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee | 25 min |
Nearby
Flash Flood Warnings in Iowa, 2009Flash Flood Warnings in Minnesota, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.